Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: another question re-meds
Created On 4/27/05 9:55 AM
Topic View:

View thread in raw text format


ash
Junior Supporter

Posts: 11
Joined: Apr 2005

4/27/05 9:55 AM
User is offline

Hi, just wondering if u know anything about withdrawing from meds? i recently was sick of getting prescriptions and being so dependent on meds that i just went cold turkey off zoloft. i had been on it for approx 3 years. im now about Day 12 and i have to say the first week was HELL!! is that expected?? its still not normal.....i def don't feel normal (but do i ever feel normal..??? )
thanks
 
Reply
   
Quote
   
Top
   
Bottom
     



motcha
Supporter

Posts: 182
Joined: Dec 2004

4/27/05 9:24 PM
User is offline

You are never supposed to go cold turkey off your meds! You must always do so under the guidance of your doctor. You have made a serious mistake . You should call your doctor imediately!
There is no reason to stop meds like that. If you had problems with side effects you and your dr could have dealt with it.
I went off my meds 11 years ago and learned the hard way.
 
Reply
   
Quote
   
Top
   
Bottom
     



ernie55B
Senior Supporter

Posts: 419
Joined: Mar 2005

4/27/05 9:35 PM
User is offline

ASH!

Just want to back up what Motcha said. You should NEVER,EVER, stop meds. w/o docs. advice.
You can have seisures and serious heart disturbances. As he said call your doc NOW!

Feel Good,
Ernie
 
Reply
   
Quote
   
Top
   
Bottom
     



ash
Junior Supporter

Posts: 11
Joined: Apr 2005

4/28/05 12:12 AM
User is offline

thanks y'all. well, i think its too late. its been 13 days. its had much more of an effect than i thought. a little pill. who woulda thought. i guess i was on a high dose too. i was just sick of being so dependent on something...and always having to get more and more prescriptions. im just afraid the doctor will tell me to go back on them. to hell with doctors at this point! (sort of....i mean..i guess i still need them unfortunately)
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Lynn, Psy.D.
Psychologist

Posts: 914
Joined: Feb 2005

4/28/05 1:23 AM
User is offline

Ash,
Your feelings of ambivalence regarding medication is totally normal and understandable, however, i agree with the others that the "cold turkey" approach is dangerous. B"H you are ok, but it is not advisable in the future. Sometimes a lower dosage or different medication makes all the difference in the world. Also, processing your feelings regarding dependence on people or drugs may be a fruitful avenue of exploration with your psychiatrist and/or therapist.
A Lynn
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask Dr. Lynn < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.